• Previous Article
    Bifurcation diagrams and multiplicity for nonlocal elliptic equations modeling gravitating systems based on Fermi--Dirac statistics
  • DCDS Home
  • This Issue
  • Next Article
    Unilateral global bifurcation for $p$-Laplacian with non-$p-$1-linearization nonlinearity
January  2015, 35(1): 117-137. doi: 10.3934/dcds.2015.35.117

Existence, decay and blow-up for solutions to the sixth-order generalized Boussinesq equation

1. 

Laboratoire de Mathematiques Appliquées,UFRMI, Université d'Abidjan Cocody, 22 BP 582 Abidjan 22, Ivory Coast (Cote D'Ivoire)

Received  July 2010 Revised  June 2014 Published  August 2014

We study the existence, the decay and the blow-up of solutions to the Cauchy problem for the multi-dimensional generalized sixth-order Boussinesq equation: $$ u_{tt} - \Delta u - \Delta^{2} u- \mu \Delta ^{3} u = \Delta f(u),\; t>0, \; x \in {\mathbb{R}^{n}}, n \geq 1, $$ where $ f(u)= \gamma |u|^{p-1}u, \; \gamma \in \mathbb{R}, \; p \geq 2, \; \mu > 1/4$. We find two global existence results for appropriate initial data when $n$ verifies $1 \leq n\leq 4(p+1)/(p-1).$ On the other hand we show that if $\mu= 1/3$ and $p>13/2$, then the solution with small initial data decays in time. A blow up in finite time result is also obtained for appropriate initial data when $n$ verifies $1 \leq n\leq 4(p+1)/(p-1).$
Citation: Akmel Dé Godefroy. Existence, decay and blow-up for solutions to the sixth-order generalized Boussinesq equation. Discrete and Continuous Dynamical Systems, 2015, 35 (1) : 117-137. doi: 10.3934/dcds.2015.35.117
References:
[1]

J. V. Boussinesq, Theorie de l'intermenscence liquide appelee onde solitaire ou de translation, se propageant dans un canal rectangulaire, C. R. Acad. Sci. Paris, 72 (1871), 755-799.

[2]

Y. Cho and T. Ozawa, Remarks on the Modified improved Boussinesq equations in one space dimension, Proceeding of Royal society A, 462 (2006), 1949-1963. doi: 10.1098/rspa.2006.1675.

[3]

F. M. Christ and M. Weinstein, Dispersion of small amplitude solutions of the generalized Korteweg-de-Vries equation, Journ. funct. Anal., 100 (1991), 87-109. doi: 10.1016/0022-1236(91)90103-C.

[4]

C. I. Christov, G. A Maugin and M. G. Velande, Well-posed Boussinesq paradigm with purely spatial higher-order derivatives, Phys. Rev., E54 (1996), 3621-3638. doi: 10.1103/PhysRevE.54.3621.

[5]

C. I. Christov, G. A. Maugin and A. V. Porubov, On Boussinesq's paradigm in nonlinear wave propagation, C. R. Mecanique, 335 (2007), 521-535. doi: 10.1016/j.crme.2007.08.006.

[6]

P. Daripa and W. Hua, A numerical method for solving an ill posed Boussinesq equation arising in water waves and nonlinear lattice, Appl. Math. Comput., 101 (1999), 159-207. doi: 10.1016/S0096-3003(98)10070-X.

[7]

P. Daripa and R. K. Dash, Weakly non-local solitary wave solutions of a singularly perturbed Boussinesq equation, Math. Comput. Simulation, 55 (2001), 393-405. doi: 10.1016/S0378-4754(00)00288-3.

[8]

P. Daripa, Higher-order Boussinesq equations for two-way propagation of shallow water waves, Euro. J. Mech. B Fluids, 25 (2006), 1008-1021. doi: 10.1016/j.euromechflu.2006.02.003.

[9]

A. Dé Godefroy, Blow up of solutions of a generalized Boussinesq equation, IMA Journ. Math. Appl. Math, 60 (1998), 123-138. doi: 10.1093/imamat/60.2.123.

[10]

R. S. Johnson, A Modern Introduction to the Mathematical Theory of Water Waves, Cambridge University Press, 1997. doi: 10.1017/CBO9780511624056.

[11]

O. Y. Kamenov, Exact periodic solutions of sixth-order generalized Boussinesq equation, J. Phys. A: Math. Theor., 42 (2009), 375501, 11 pp. doi: 10.1088/1751-8113/42/37/375501.

[12]

T. Kato, On nonlinear Schrodinger equation II. $\mathbbH^s$ solutions and unconditional well posedness, J. Anal. Math., 67 (1995), 281-306. doi: 10.1007/BF02787794.

[13]

H. A. Levine, Instability and nonexistence of global solutions to nonlinear wave equations of the form $Pu_{t t}= -Au+F(u)$, Trans. Amer. Math. Soc., 192 (1974), 1-21.

[14]

Y. Liu, Existence and Blow up of solutions of a nonlinear Pocchahammer-Chree equation, Indianna Univ. Math. Journ., 45 (1996), 797-815. doi: 10.1512/iumj.1996.45.1121.

[15]

V. G. Makhankov, Dynamics of classical solutions (in non integrable systems), Physics Reports, 35 (1978), 1-128. doi: 10.1016/0370-1573(78)90074-1.

[16]

G. A. Maugin, Nonlinear Waves in Elastic Crystal, Oxford Mathematical Monographs Series, Oxford University Press, Oxford, 1999.

[17]

R. L. Pego and M. I. Weinstein, Eigenvalues and instabilities of solitary waves, Phil. Trans. R. Soc. Lond. Ser. A, 340, (1992), 47-94. doi: 10.1098/rsta.1992.0055.

[18]

M. Reed, Abstract Nonlinear Wave Equations, Lecture Notes in Mathematics, 507, Springer-Verlag, Berlin-New York, 1976.

[19]

G. B. Whitham, Linear and Nonlinear Waves, John Wiley and Sons, New York, 1974.

show all references

References:
[1]

J. V. Boussinesq, Theorie de l'intermenscence liquide appelee onde solitaire ou de translation, se propageant dans un canal rectangulaire, C. R. Acad. Sci. Paris, 72 (1871), 755-799.

[2]

Y. Cho and T. Ozawa, Remarks on the Modified improved Boussinesq equations in one space dimension, Proceeding of Royal society A, 462 (2006), 1949-1963. doi: 10.1098/rspa.2006.1675.

[3]

F. M. Christ and M. Weinstein, Dispersion of small amplitude solutions of the generalized Korteweg-de-Vries equation, Journ. funct. Anal., 100 (1991), 87-109. doi: 10.1016/0022-1236(91)90103-C.

[4]

C. I. Christov, G. A Maugin and M. G. Velande, Well-posed Boussinesq paradigm with purely spatial higher-order derivatives, Phys. Rev., E54 (1996), 3621-3638. doi: 10.1103/PhysRevE.54.3621.

[5]

C. I. Christov, G. A. Maugin and A. V. Porubov, On Boussinesq's paradigm in nonlinear wave propagation, C. R. Mecanique, 335 (2007), 521-535. doi: 10.1016/j.crme.2007.08.006.

[6]

P. Daripa and W. Hua, A numerical method for solving an ill posed Boussinesq equation arising in water waves and nonlinear lattice, Appl. Math. Comput., 101 (1999), 159-207. doi: 10.1016/S0096-3003(98)10070-X.

[7]

P. Daripa and R. K. Dash, Weakly non-local solitary wave solutions of a singularly perturbed Boussinesq equation, Math. Comput. Simulation, 55 (2001), 393-405. doi: 10.1016/S0378-4754(00)00288-3.

[8]

P. Daripa, Higher-order Boussinesq equations for two-way propagation of shallow water waves, Euro. J. Mech. B Fluids, 25 (2006), 1008-1021. doi: 10.1016/j.euromechflu.2006.02.003.

[9]

A. Dé Godefroy, Blow up of solutions of a generalized Boussinesq equation, IMA Journ. Math. Appl. Math, 60 (1998), 123-138. doi: 10.1093/imamat/60.2.123.

[10]

R. S. Johnson, A Modern Introduction to the Mathematical Theory of Water Waves, Cambridge University Press, 1997. doi: 10.1017/CBO9780511624056.

[11]

O. Y. Kamenov, Exact periodic solutions of sixth-order generalized Boussinesq equation, J. Phys. A: Math. Theor., 42 (2009), 375501, 11 pp. doi: 10.1088/1751-8113/42/37/375501.

[12]

T. Kato, On nonlinear Schrodinger equation II. $\mathbbH^s$ solutions and unconditional well posedness, J. Anal. Math., 67 (1995), 281-306. doi: 10.1007/BF02787794.

[13]

H. A. Levine, Instability and nonexistence of global solutions to nonlinear wave equations of the form $Pu_{t t}= -Au+F(u)$, Trans. Amer. Math. Soc., 192 (1974), 1-21.

[14]

Y. Liu, Existence and Blow up of solutions of a nonlinear Pocchahammer-Chree equation, Indianna Univ. Math. Journ., 45 (1996), 797-815. doi: 10.1512/iumj.1996.45.1121.

[15]

V. G. Makhankov, Dynamics of classical solutions (in non integrable systems), Physics Reports, 35 (1978), 1-128. doi: 10.1016/0370-1573(78)90074-1.

[16]

G. A. Maugin, Nonlinear Waves in Elastic Crystal, Oxford Mathematical Monographs Series, Oxford University Press, Oxford, 1999.

[17]

R. L. Pego and M. I. Weinstein, Eigenvalues and instabilities of solitary waves, Phil. Trans. R. Soc. Lond. Ser. A, 340, (1992), 47-94. doi: 10.1098/rsta.1992.0055.

[18]

M. Reed, Abstract Nonlinear Wave Equations, Lecture Notes in Mathematics, 507, Springer-Verlag, Berlin-New York, 1976.

[19]

G. B. Whitham, Linear and Nonlinear Waves, John Wiley and Sons, New York, 1974.

[1]

Jinxing Liu, Xiongrui Wang, Jun Zhou, Huan Zhang. Blow-up phenomena for the sixth-order Boussinesq equation with fourth-order dispersion term and nonlinear source. Discrete and Continuous Dynamical Systems - S, 2021, 14 (12) : 4321-4335. doi: 10.3934/dcdss.2021108

[2]

M. A. Christou, C. I. Christov. Fourier-Galerkin method for localized solutions of the Sixth-Order Generalized Boussinesq Equation. Conference Publications, 2001, 2001 (Special) : 121-130. doi: 10.3934/proc.2001.2001.121

[3]

Huan Zhang, Jun Zhou. Asymptotic behaviors of solutions to a sixth-order Boussinesq equation with logarithmic nonlinearity. Communications on Pure and Applied Analysis, 2021, 20 (4) : 1601-1631. doi: 10.3934/cpaa.2021034

[4]

Long Wei, Zhijun Qiao, Yang Wang, Shouming Zhou. Conserved quantities, global existence and blow-up for a generalized CH equation. Discrete and Continuous Dynamical Systems, 2017, 37 (3) : 1733-1748. doi: 10.3934/dcds.2017072

[5]

Yanpeng Jin, Ying Fu. Global Carleman estimate and its applications for a sixth-order equation related to thin solid films. Communications on Pure and Applied Analysis, , () : -. doi: 10.3934/cpaa.2022072

[6]

Shouming Zhou, Chunlai Mu, Liangchen Wang. Well-posedness, blow-up phenomena and global existence for the generalized $b$-equation with higher-order nonlinearities and weak dissipation. Discrete and Continuous Dynamical Systems, 2014, 34 (2) : 843-867. doi: 10.3934/dcds.2014.34.843

[7]

Nadjat Doudi, Salah Boulaaras, Nadia Mezouar, Rashid Jan. Global existence, general decay and blow-up for a nonlinear wave equation with logarithmic source term and fractional boundary dissipation. Discrete and Continuous Dynamical Systems - S, 2022  doi: 10.3934/dcdss.2022106

[8]

Pablo Álvarez-Caudevilla, Jonathan D. Evans, Victor A. Galaktionov. Gradient blow-up for a fourth-order quasilinear Boussinesq-type equation. Discrete and Continuous Dynamical Systems, 2018, 38 (8) : 3913-3938. doi: 10.3934/dcds.2018170

[9]

Wenjun Liu, Jiangyong Yu, Gang Li. Global existence, exponential decay and blow-up of solutions for a class of fractional pseudo-parabolic equations with logarithmic nonlinearity. Discrete and Continuous Dynamical Systems - S, 2021, 14 (12) : 4337-4366. doi: 10.3934/dcdss.2021121

[10]

Brahim Alouini. Asymptotic behaviour of the solutions for a weakly damped anisotropic sixth-order Schrödinger type equation in $ \mathbb{R}^2 $. Discrete and Continuous Dynamical Systems - B, 2022, 27 (1) : 45-72. doi: 10.3934/dcdsb.2021032

[11]

Gongwei Liu. The existence, general decay and blow-up for a plate equation with nonlinear damping and a logarithmic source term. Electronic Research Archive, 2020, 28 (1) : 263-289. doi: 10.3934/era.2020016

[12]

Miao Liu, Weike Wang. Global existence and pointwise estimates of solutions for the multidimensional generalized Boussinesq-type equation. Communications on Pure and Applied Analysis, 2014, 13 (3) : 1203-1222. doi: 10.3934/cpaa.2014.13.1203

[13]

Shenghao Li, Min Chen, Bing-Yu Zhang. A non-homogeneous boundary value problem of the sixth order Boussinesq equation in a quarter plane. Discrete and Continuous Dynamical Systems, 2018, 38 (5) : 2505-2525. doi: 10.3934/dcds.2018104

[14]

Ronghua Jiang, Jun Zhou. Blow-up and global existence of solutions to a parabolic equation associated with the fraction p-Laplacian. Communications on Pure and Applied Analysis, 2019, 18 (3) : 1205-1226. doi: 10.3934/cpaa.2019058

[15]

Shuyin Wu, Joachim Escher, Zhaoyang Yin. Global existence and blow-up phenomena for a weakly dissipative Degasperis-Procesi equation. Discrete and Continuous Dynamical Systems - B, 2009, 12 (3) : 633-645. doi: 10.3934/dcdsb.2009.12.633

[16]

Xiumei Deng, Jun Zhou. Global existence and blow-up of solutions to a semilinear heat equation with singular potential and logarithmic nonlinearity. Communications on Pure and Applied Analysis, 2020, 19 (2) : 923-939. doi: 10.3934/cpaa.2020042

[17]

Jianbo Cui, Jialin Hong, Liying Sun. On global existence and blow-up for damped stochastic nonlinear Schrödinger equation. Discrete and Continuous Dynamical Systems - B, 2019, 24 (12) : 6837-6854. doi: 10.3934/dcdsb.2019169

[18]

Xiaojing Xu. Local existence and blow-up criterion of the 2-D compressible Boussinesq equations without dissipation terms. Discrete and Continuous Dynamical Systems, 2009, 25 (4) : 1333-1347. doi: 10.3934/dcds.2009.25.1333

[19]

Guangyu Xu, Jun Zhou. Global existence and blow-up of solutions to a singular Non-Newton polytropic filtration equation with critical and supercritical initial energy. Communications on Pure and Applied Analysis, 2018, 17 (5) : 1805-1820. doi: 10.3934/cpaa.2018086

[20]

Barbara Kaltenbacher, Irena Lasiecka. Global existence and exponential decay rates for the Westervelt equation. Discrete and Continuous Dynamical Systems - S, 2009, 2 (3) : 503-523. doi: 10.3934/dcdss.2009.2.503

2020 Impact Factor: 1.392

Metrics

  • PDF downloads (73)
  • HTML views (0)
  • Cited by (2)

Other articles
by authors

[Back to Top]